Country-wise Listing - Nepal

To view the articles from different countries, Please click on the country name on left side countries menu.
S.NO Title & Authors Name page
1
Preclinical lipid profile studies of an ayurvedic preparation \"saraguna balijarita makaradhvaja\" used as antipyretic
Md. Ashraful Alam, Shahnaz Jalil, Fariha Tasnim, Nahida Akhter, Mohsina Mukti, Md. Rakib Hasan, Satchit Neupane and MSK Choudhuri
 Abstract                  View                 Download                 XML
Saraguna Balijarita Makaradhvaja (SBM) is an Ayurvedic preparation used in traditional medicine as an antipyretic in the rural population. We were eager to know the effect of chronic administration of SBM on the lipid profile test. To find out the effect of chronic administration of SBM on the lipid profile, it was administered chronically to the male Sprague-Dawley rats at a dose of 400 mg/Kg. After 28 days of chronic administration of the SBM preparation, the following effects on the lipid profile were noted. There was a statistical significant increase in LDL and Non-HDL Cholesterol (p=0.01). A very highly significant (p=0.001) decrease was noticed in HDL-C level; thus leading to a statistically very highly significant (p=0.001) increase in Cardiac Risk Ratio (CRR) (TC/HDL-C), Castelli’s Risk Index-II (CRI-II) (HDL C/LDL-C) and Atherogenic Coefficient (AC) [(TC/HDLC)/ HDL-C)]. No significant change was found in case of TG, TC, VLDL and Atherogenic Index of Plasma (AIP) (log (TG/HDL-C)).
18-22
2
Adverse drug reaction following mass drug administration during the program to eliminate lymphatic filariasis in banke district, Nepal
Upreti AR, Joshi D, Rijal B, Bharati L, Regmi BM
 Abstract                  View                 Download                 XML
This study aimed to find out types of adverse drug reaction following mass drug administration during the program to eliminate lymphatic filariasis in Banke distict of Nepal.The retrospective study of the prescription of the patient with the history of adverse drug reaction was done .The totals of 602 patient were reported to have adverse drug reactions after intake of medication against filariasis under mass drug administration program. Nausea, Vomiting, Abdominal pain, Fever, Diarrhoea, Malaise, Asthenia ,Angioedema , Dermatitis, Hydrocoel , Itching, Dyspnoea , Syncope, Convulsion, Anxiety were different types of adverse drug reactions reported during my study. Ethnic variation in adverse drug reactions was also studied which shows disadvantage non dalit terai caste group had highest reported cases of adverse drug reactions followed by religious minorities.
62-67
3
IMPACT OF COUNSELLING IN INHALATION TECHNIQUE (ROTAHALER) IN CHRONIC OBSTRUCTIVE PULMONARY DISEASE PATIENTS
*Sweta Shrestha, Binaya Sapkota, Anurodh Ghimirey, Rajani Shakya
 Abstract                  View                 Download                 XML
Though inhaled medications are mainstay of therapy for COPD patients, assessment and training on rotahaler technique is lacking. Aim of study was to evaluate effect of counseling in inhalation technique of COPD patients focusing on essential items using combination of video and demonstration. 54 patients meeting inclusion criteria were included. On discharge day, baseline assessment of their technique was done using 8 item checklists. Training on&nbsp;&nbsp; rotahaler technique was given using video and demonstration. Immediate assessment of technique and necessary corrections were done. Final assessment was done after two weeks using same checklist. Comparison of scores at three time points was done. Average percentage of patients obtaining perfect score in essential checklist items prior instruction and after two weeks was 44.43% and 86.4% respectively. Relatively poor technique and best technique was seen at baseline and immediately after counseling respectively which slightly deteriorated after two weeks. Regular counseling and assessment with suitable teaching aids can improve inhalation technique of COPD patients. <br />
442-449
4
EVALUATION OF LOOK-ALIKE AND SOUND-ALIKE MEDICINES AND DISPENSING ERRORS IN A TERTIARY CARE HOSPITAL PHARMACY OF EASTERN NEPAL
*Mukhtar Ansari and Abhishek Sen
 Abstract                  View                 Download                 XML
Medication errors are common in hospitals which may occur at prescribing, dispensing and administration level. The objective of this study was to evaluate the dispensing errors that occur mainly due to similar sounding and looking medicines. A cross-sectional and observational study was conducted at Nobel Medical College Pharmacy, Biratnagar, Nepal during the months of August and September 2010. Three dispensing staffs were observed every day from 9 am to 5 pm for errors made while dispensing. Besides, a survey of look-alike and sound-alike medicines available at the pharmacy and their placement in the shelves was also done. Various reported cases of dispensing errors due to similar sounding and looking medicines were found. There were about twelve similar sounding brand names with different constituents in the pharmacy. Additionally, prescriptions or medication slips containing inappropriate information also led to dispensing errors.&nbsp; There is an urgent need of considering the medication errors with special emphasis to the similar sounding and looking medicines.
14-19